Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    3
  • comments
    0
  • views
    1174

Accutane In College - 2Nd Post


TheBoat93

334 views

Ok, so I guess I'll give you the run down of how it's been the first two months.

So I've had acne pretty consistently since middle school. It was always a pain and really bothered me. When I would have break outs, I felt more self-concious and reserved. I tried all the off-the-shelf products and none of them seemed to work. I started seeing a dermatologist in high-school and she took me through all the steps until Accutane was the next option.

This brings us to the end of July this year. I had my 21 birthday and started the perscription right after. I weigh about 165-170 pounds so my dermatologist started me on 40mg of Amnesteem (generic accutane) per day. I stopped using all other acne products that I had been previously using so that I could see a clear baseline of how well the perscription was working.

First two weeks were the first weeks back at school, so there was a lot of drinking done to say the least. I was a little nervous about it right away because the perscription advises against drinking while on it. After about two weeks, I had no symptoms whatsoever: no itching, no peeling, nothing. At this point, I wasnt using any moisturizer products; which in hindsight probably wasn't a great idea.

Once I got to the end of the first month on accutane, things got considerably worse. I've always gotten the occasional bloody nose, but this was something else. Multiple bloody noses a day, every night waking up with one, my ears were dry, my eyes were always red and dry, my forearms started to peel in places, lips constantly chapped.... it was bad. I actually dreaded take the pill. But this is where using moisturizing products, seems like common sense but for some reason it didn't hit me til then.

I went to a Walgreens and spent a lot of money... totally worth it. Cetaphil face moisturizer, Aveeno skin moisturizer, and Aquaphor healing ointment (for my ears and later between my toes ). The difference between using these things and not using them was noticeable withing a couple days. The rest of the first month went pretty well. No more dryness, the ocassional bloody nose, but that was it.

Then I ran into some trouble getting my next perscription. The dermatologist's office and the lab were having communication problems I guess. I had thought that it was because my first month blood tests had been bad, but I guess not!

0 Comments


Recommended Comments

There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×